Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS San Francisco Bay Area, CA

February 8, 2014

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 8, 2014, 8:02 PM PST. It was in force for 118 min.

The area

The counties it named.

The facts

Issued
Feb 8, 2014, 8:02 PM PST (04:02 UTC)
Expired
Feb 8, 2014, 10:00 PM PST
In force
118 min
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WHUS76 KMTR 090402
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
802 PM PST SAT FEB 8 2014

PZZ530-090600-
/O.NEW.KMTR.SC.Y.0013.140209T0402Z-140209T0600Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.


* WINDS: SOUTHWEST WINDS 15 TO 25 KT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-091215-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-140209T1500Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* WINDS: SOUTHERLY WINDS RANGING FROM 15 TO 25 KNOTS WILL 
  CONTINUE THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-091215-
/O.CON.KMTR.SC.Y.0012.140209T1800Z-140210T0300Z/
MONTEREY BAY-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
SUNDAY. 

* WINDS: SOUTHERLY WINDS INCREASING TO 15 TO 25 KNOTS SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-091215-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-140209T1500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* WINDS: SOUTHERLY WINDS RANGING FROM 15 TO 25 KNOTS WILL 
  CONTINUE THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-091215-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-140210T0300Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-091215-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-140210T0300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
802 PM PST SAT FEB 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 4:10 PM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 8, 4:10 PM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
410 PM PST SAT FEB 8 2014

.DISCUSSION...AS OF 2:47 PM PST SATURDAY...STEADY MODERATE RAIN
HAS CONTINUED TO FALL ACROSS THE NORTH BAY...ALTHOUGH THE
INTENSITY HAS STARTED TO LESSEN OVER THE PAST FEW HOURS. EVEN
SO...STREAM GAGES IN THE ROHNERT PARK AND PETALUMA AREAS HAVE
RAMPED UP AND ARE APPROACHING FLOOD STAGE...THUS A FLASH FLOOD
WARNING WAS ISSUED FOR THOSE CITES...VALID THROUGH 7:45 PM. URBAN
AND SMALL STREAM FLOOD ADVISORIES ALSO REMAIN IN EFFECT FOR MARIN
COUNTY AND SOUTHERN SONOMA COUNTY THROUGH 3:45 PM.

ALTHOUGH RAINFALL RATES ARE EXPECTED TO DECREASE SOMEWHAT THIS
EVENING...THEY WILL RAMP UP ONCE AGAIN AFTER MIDNIGHT AS ANOTHER
ENHANCING WAVE NEARS THE COAST. THE MAIN FOCUS OF RAIN IS EXPECTED
TO BE THE NORTH BAY WHERE AN ADDITIONAL 2-4 INCHES...LOCALLY 5
INCHES...OF RAIN IS EXPECTED THROUGH 4 AM SUNDAY MORNING. AREAS
AROUND THE BAY AREA COULD GET FROM A HALF INCH TO AROUND AN
INCH...1-2 INCHES IN THE SANTA CRUZ MOUNTAINS...AND MONTEREY AND
SAN BENITO...AROUND A TENTH OF AN INCH TO UP TO 3/4 OF AN INCH.

SHOWERS ARE EXPECTED TO RAMP UP BY SUNDAY AFTERNOON AS THE COLD
FRONT MOVES THROUGH...AND THIS WILL BRING UP TO ANOTHER INCH OF
RAIN...HIGHEST OVER THE COASTAL HILLS. SHOWER ACTIVITY TO MOSTLY
END OVERNIGHT...ALTHOUGH THERE COULD BE A FEW SHOWERS ACROSS
MONTEREY AND SAN BENITO COUNTIES MONDAY MORNING.

A DRYING TREND WILL DEVELOP MONDAY AND TUESDAY WITH HIGH PRESSURE
AND MILD TEMPS. ANOTHER RAIN EVENT WILL TRY TO SET UP BY WEDNESDAY
BUT THE MODELS AGREE THAT RAIN CHANCES SHOULD STAY NORTH OF THE
GOLDEN GATE. ANOTHER SYSTEM FORECAST FOR NEXT WEEKEND COULD EXTEND
THE RAIN/NO RAIN LINE FARTHER SOUTH THROUGH SANTA CRUZ...BUT THE
MAIN FOCUS WILL STILL BE OVER FAR NORTHERN CALIFORNIA.

&&

.AVIATION...AS OF 4:00 PM PST SATURDAY...SUBTROPICAL MOISTURE
CONTINUES TO STREAM ACROSS NORTHERN CALIFORNIA WITH THE MAIN FOCUS
ON THE NORTH BAY. NOT MUCH CHANGE EXPECTED THROUGH TONIGHT. MVFR
CIGS ACROSS THE NORTHERN SFO BAY AREA WITH PERIODS OF LIGHT
RAIN. WINDS REMAINING SOUTHERLY THROUGH SUNDAY.

VICINITY OF KSFO...MVFR CIGS WITH OCCASIONAL LIGHT RAIN. CIGS
MAINLY 1500-2000 FEET BUT MAY DROP AT TIMES TO NEAR 1000 FEET. VSBYS
3-5 MILES. SOUTH WINDS 15 KT GUSTING TO 20 KT DECREASING SOMEWHAT
AFTER 03-04Z. WIND SHIFT TO THE SOUTHWEST NOT EXPECTED UNTIL SUNDAY
AFTERNOON.

KSFO BRIDGE APPROACH...THERE IS A DISTINCT TRANSITION BETWEEN THE
MVFR CIGS/VSBYS TO THE NORTH AND VFR TO THE SOUTH. BASED ON AREA
METARS THE TRANSITION IS SOMEWHERE AROUND THE SAN MATEO BRIDGE
ATTM BUT WILL START TO SHIFT SOUTHWARD AFTER 02Z. CONDITIONS
PREDOMINANTLY MVFR AFTER 04Z. SOUTHERLY WINDS 15 KT GUSTING TO 20
KT DECREASING SLIGHTLY AFTER 03-04Z.

MONTEREY BAY AREA TERMINALS...CIGS HIGH ENOUGH TO MAINTAIN VFR
CONDITIONS FOR THE MOST PART BUT THERE MAY BE MVFR CIGS AT TIMES.
BECOMING PREDOMINANTLY MVFR AFTER 04Z. RAIN STAYING NORTH OF THE
AREA UNTIL LATER THIS EVENING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PT REYES 10-60 NM UNTIL 4 PM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PT REYES TO PIGEON PT 10-60 NM
             SCA...SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE UNTIL 7 PM
             SCA...MONTEREY BAY UNTIL 7 PM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 7 PM
             SCA...PIGEON PT TO PT PINOS 10-60 NM UNTIL 7 PM

&&

PUBLIC FORECAST: SIMS
AVIATION: W PI

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Feb 8, 4:14 PM PST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
414 PM PST SAT FEB 8 2014

CAZ505>507-091400-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
414 PM PST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH SAN FRANCISCO BAY
AREA INCLUDING MARIN...NAPA...AND SONOMA COUNTIES.

.DAY ONE...SATURDAY AFTERNOON AND SATURDAY NIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT. RAIN WILL
BE HEAVY AT TIMES WHICH WILL RESULT IN LOCAL URBAN AND SMALL
STREAM FLOODING. A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS
OF SONOMA COUNTY UNTIL 7:45 PM PST.

*  FLASH FLOOD WARNING...SEE SFOFFWMTR WGUS56 KMTR FOR DETAILS  *

LOCALLY GUSTY SOUTHERLY WINDS WILL CONTINUE WHICH MAY RESULT IN
DOWNED TREES OR POWER LINES...MAINLY IN THE HILLS

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF RAIN WILL CONTINUE INTO SUNDAY EVENING. RAIN COULD BE
HEAVY AT TIMES THROUGH EARLY SUNDAY AFTERNOON. MINOR URBAN OR
SMALL STREAM FLOODING MAY CONTINUE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-508>512-091400-
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
414 PM PST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
PORTIONS OF THE SAN FRANCISCO BAY AREA EXCEPT THE SANTA CLARA
VALLEY.

.DAY ONE...SATURDAY NIGHT

PERIODS OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT. RAIN COULD
BE LOCALLY HEAVY...ESPECIALLY IN THE SANTA CRUZ MOUNTAINS.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY. RAIN COULD BE
LOCALLY HEAVY AT TIMES WHICH MAY RESULT IN MINOR URBAN
FLOODING...PARTICULARLY IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:27 PM PSTFlash Flood WatchMTRMarin, Napa, Sonoma23 hr
Feb 8, 11:30 PM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma7 hr
Feb 9, 1:17 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, City and County of San Francisco, San Mateo4 hr
Feb 9, 11:13 AM PSTAreal Flood AdvisoryMTRMarin, Sonoma3 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.